\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents
Early Access

Early Access articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Early Access publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Early Access articles via the “Early Access” tab for the selected journal.

Global-in-time solutions and Hölder continuity for quasilinear parabolic PDEs with mixed boundary conditions in the Bessel dual scale

  • *Corresponding author: Hannes Meinlschmidt

    *Corresponding author: Hannes Meinlschmidt 

This research was carried out while F.H. was affiliated with University of Bonn and partially supported by the Deutsche Forschungsgemeinschaft (DFG, German Research Foundation)–Projektnummer 211504053–SFB 1060. I.N. gratefully acknowledges financial support by the Deutsche Forschungsgemeinschaft (DFG, German Research Foundation)–Projektnummer 211504053–SFB 1060

Abstract Full Text(HTML) Related Papers Cited by
  • We proved the existence and uniqueness of global-in-time solutions in the $ W^{-1,p}_D $-$ W^{1,p}_D $ setting for abstract quasilinear parabolic PDEs with nonsmooth data and mixed boundary conditions, including a nonlinear source term with at most linear growth. Subsequently, we used a bootstrapping argument to achieve improved regularity, in particular Hölder continuity, of these global-in-time solutions within the functional-analytic setting of the interpolation scale of Bessel-potential dual spaces $ H^{\theta-1,p}_D = [W^{-1,p}_D,L^p]_\theta $ with $ \theta \in [0,1] $ for the abstract equation under suitable additional assumptions. This was done by means of new nonautonomous maximal parabolic regularity results for nonautonomous differential operators with Hölder-continuous coefficients on Bessel-potential spaces. The upper limit for $ \theta $ was derived from the maximum degree of Hölder continuity for solutions to an elliptic mixed boundary value problem in $ L^p $.

    Mathematics Subject Classification: Primary: 35A01, 35K59; Secondary: 35R05, 35B65.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] H. Amann, Nonautonomous parabolic equations involving measures, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 306 (2003), 16-52,229. doi: 10.1007/s10958-005-0376-8.
    [2] H. Amann, Maximal regularity for nonautonomous evolution equations, Adv. Nonlinear Stud., 4 (2004), 417-430.  doi: 10.1515/ans-2004-0404.
    [3] H. Amann, Linear and Quasilinear Parabolic Problems. Vol. I, Monogr. Math., 89. Birkhäuser Boston, Inc., Boston, MA, 1995. doi: 10.1007/978-3-0348-9221-6.
    [4] H. Amann, Quasilinear parabolic problems via maximal regularity, Adv. Differential Equations, 10 (2005), 1081-1110. 
    [5] P. AuscherN. BadrR. Haller-Dintelmann and J. Rehberg, The square root problem for second-order, divergence form operators with mixed boundary conditions on $L^p$, Journal of Evolution Equations, 15 (2014), 165-208.  doi: 10.1007/s00028-014-0255-1.
    [6] S. Bechtel and M. Egert, Interpolation theory for Sobolev functions with partially vanishing trace on irregular open sets, J. Fourier Anal. Appl., 25 (2019), 2733-2781.  doi: 10.1007/s00041-019-09681-1.
    [7] S. Bechtel, M. Egert and R. Haller-Dintelmann, The Kato square root problem on locally uniform domains, Advances in Mathematics, 375 (2020), 107410, 37 pp. doi: 10.1016/j.aim.2020.107410.
    [8] J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Grundlehren der Mathematischen Wissenschaften, No. 223. Springer-Verlag, Berlin-New York, 1976.
    [9] L. Bonifacius and I. Neitzel, Second order optimality conditions for optimal control of quasilinear parabolic equations, Math. Control Relat. Fields, 8 (2018), 1-34.  doi: 10.3934/mcrf.2018001.
    [10] K. BrewsterD. MitreaI. Mitrea and M. Mitrea, Extending Sobolev functions with partially vanishing traces from locally $(\varepsilon, \delta)$-domains and applications to mixed boundary problems, Journal of Functional Analysis, 266 (2014), 4314-4421.  doi: 10.1016/j.jfa.2014.02.001.
    [11] E. Casas, Boundary control of semilinear elliptic equations with pointwise state constraints, SIAM J. Control Optim., 31 (1993), 993-1006.  doi: 10.1137/0331044.
    [12] E. Casas and K. Chrysafinos, Analysis and optimal control of some quasilinear parabolic equations, Mathematical Control and Related Fields, 8 (2018), 607-623.  doi: 10.3934/mcrf.2018025.
    [13] E. CasasJ. C. de los Reyes and F. Tröltzsch, Sufficient second-order optimality conditions for semilinear control problems with pointwise state constraints, SIAM J. Optim., 19 (2008), 616-643.  doi: 10.1137/07068240X.
    [14] M. CostabelM. Dauge and S. Nicaise, Singularities of Maxwell interface problems, M2AN Math. Model. Numer. Anal., 33 (1999), 627-649.  doi: 10.1051/m2an:1999155.
    [15] M. Dauge, Neumann and mixed problems on curvilinear polyhedra, Integral Equations Operator Theory, 15 (1992), 227-261.  doi: 10.1007/BF01204238.
    [16] M. Dauge, Singularities of corner problems and problems of corner singularities, Actes du 30ème Congrès d'Analyse Numérique: CANum '98 (Arles, 1998), ESAIM Proc., Soc. Math. Appl. Indust., Paris, 6 (1999), 19-40. doi: 10.1051/proc:1999044.
    [17] K. Disser and J. Rehberg, The 3d transient semiconductor equations with gradient-dependent and interfacial recombination, Mathematical Models and Methods in Applied Sciences, 29 (2019), 1819-1851.  doi: 10.1142/S0218202519500350.
    [18] K. DisserH.-C. Kaiser and J. Rehberg, Optimal Sobolev regularity for linear second-order divergence elliptic operators occurring in real-world problems, SIAM J. Math. Anal., 47 (2015), 1719-1746.  doi: 10.1137/140982969.
    [19] K. DisserA. F. M. ter Elst and J. Rehberg, On maximal parabolic regularity for non-autonomous parabolic operators, J. Differential Equations, 262 (2017), 2039-2072.  doi: 10.1016/j.jde.2016.10.033.
    [20] J. ElschnerJ. Rehberg and G. Schmidt, Optimal regularity for elliptic transmission problems including $C^1$ interfaces, Interfaces Free Bound., 9 (2007), 233-252.  doi: 10.4171/ifb/163.
    [21] P. Grisvard, Elliptic Problems in Nonsmooth Domains, Monogr. Stud. Math., 24. Pitman (Advanced Publishing Program), Boston, MA, 1985.
    [22] P. Grisvard, Singular behavior of elliptic problems in non-Hilbertian Sobolev spaces, J. Math. Pures Appl. (9), 74 (1995), 3-33. 
    [23] K. Gröger, A $W^{1, p}$-estimate for solutions to mixed boundary value problems for second order elliptic differential equations, Math. Ann., 283 (1989), 679-687.  doi: 10.1007/BF01442860.
    [24] R. Haller-DintelmannC. MeyerJ. Rehberg and A. Schiela, Hölder continuity and optimal control for nonsmooth elliptic problems, Appl. Math. Optim., 60 (2009), 397-428.  doi: 10.1007/s00245-009-9077-x.
    [25] R. Haller-DintelmannA. JonssonD. Knees and J. Rehberg, Elliptic and parabolic regularity for second-order divergence operators with mixed boundary conditions, Math. Methods Appl. Sci., 39 (2016), 5007-5026.  doi: 10.1002/mma.3484.
    [26] R. Haller-Dintelmann and J. Rehberg, Maximal parabolic regularity for divergence operators including mixed boundary conditions, J. Differential Equations, 247 (2009), 1354-1396.  doi: 10.1016/j.jde.2009.06.001.
    [27] J. Heinonen, Lectures on Lipschitz Analysis, University of Jyväskylä Department of Mathematics and Statistics, 100. University of Jyväskylä, Jyväskylä, 2005.
    [28] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840. Springer-Verlag, Berlin-New York, 1981.
    [29] M. HieberM. NesensohnJ. Prüss and K. Schade, Dynamics of nematic liquid crystal flows: The quasilinear approach, Annales de l'Institut Henri Poincaré C, Analyse non linéaire, 33 (2016), 397-408.  doi: 10.1016/j.anihpc.2014.11.001.
    [30] M. Hieber and J. Prüss, Thermodynamical consistent modeling and analysis of nematic liquid crystal flows, Mathematical Fluid Dynamics, Present and Future, 183 (2016), 433-459.  doi: 10.1007/978-4-431-56457-7_15.
    [31] M. Hieber and J. Rehberg, Quasilinear parabolic systems with mixed boundary conditions on nonsmooth domains, SIAM Journal on Mathematical Analysis, 40 (2008), 292-305. doi: 10.1137/070683829.
    [32] F. Hoppe and I. Neitzel, Optimal control of quasilinear parabolic PDEs with state-constraints, SIAM Journal on Control and Optimization, 60 (2022), 330-354. doi: 10.1137/20M1383951.
    [33] D. Jerison and C. E. Kenig, The inhomogeneous Dirichlet problem in Lipschitz domains, Journal of Functional Analysis, 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.
    [34] A. Jonsson and H. Wallin, Function spaces on subsets of $ \mathbb{R}^n$, Math. Rep., 2 (1984), xiv+221 pp.
    [35] M. KöhneJ. Prüss and M. Wilke, On quasilinear parabolic evolution equations in weighted $L^p$-spaces, Journal of Evolution Equations, 10 (2010), 443-463.  doi: 10.1007/s00028-010-0056-0.
    [36] O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'čeva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, Vol. 23, American Mathematical Society, Providence, R.I., 1968.
    [37] J. LeCroneJ. Prüss and M. Wilke, On quasilinear parabolic evolution equations in weighted $L^p$-spaces Ⅱ, Journal of Evolution Equations, 14 (2014), 509-533.  doi: 10.1007/s00028-014-0226-6.
    [38] A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Modern Birkhäuser Classics, Birkhäuser/Springer Basel AG, Basel, 1995.
    [39] A. Lunardi, Interpolation Theory, 2nd edition, Appunti. Scuola Normale Superiore di Pisa (Nuova Serie), Edizioni della Normale, Pisa, 2009.
    [40] V. Maz'ya, Sobolev Spaces, Springer Berlin Heidelberg, 2011.
    [41] H. MeinlschmidtC. Meyer and J. Rehberg, Optimal control of the thermistor problem in three spatial dimensions, Part 1: Existence of optimal solutions, SIAM J. Control Optim., 55 (2017), 2876-2904.  doi: 10.1137/16M1072644.
    [42] H. MeinlschmidtC. Meyer and J. Rehberg, Optimal control of the thermistor problem in three spatial dimensions, Part 2: Optimality conditions, SIAM J. Control Optim., 55 (2017), 2368-2392.  doi: 10.1137/16M1072656.
    [43] H. Meinlschmidt and J. Rehberg, Hölder-estimates for non-autonomous parabolic problems with rough data, Evol. Equ. Control Theory, 5 (2016), 147-184.  doi: 10.3934/eect.2016.5.147.
    [44] H. Meinlschmidt and J. Rehberg, Extrapolated elliptic regularity and application to the van Roosbroeck system of semiconductor equations, J. Differential Equations, 280 (2021), 375-404.  doi: 10.1016/j.jde.2021.01.032.
    [45] N. G. Meyers, An $L^p$-estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 17 (1963), 189-206, http://www.numdam.org/item/ASNSP_1963_3_17_3_189_0/.
    [46] C. B. Morrey, Multiple Integrals in the Calculus of Variations, Classics Math., Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-69952-1.
    [47] S. Nicaise, Polygonal Interface Problems, Methoden Verfahren Math. Phys., 39. Verlag Peter D. Lang, Frankfurt am Main, 1993.
    [48] M. Petzoldt, Regularity results for Laplace interface problems in two dimensions, Z. Anal. Anwend., 20 (2001), 431-455.  doi: 10.4171/ZAA/1024.
    [49] P. Portal and Ž. Štrkalj, Pseudodifferential operators on Bochner spaces and an application, Math. Z., 253 (2006), 805-819.  doi: 10.1007/s00209-006-0934-x.
    [50] J. Prüss, Maximal regularity for evolution equations in $L_p$-spaces, Conf. Semin. Mat. Univ. Bari, (2002), 1-39.
    [51] J. Prüss and R. Schnaubelt, Solvability and maximal regularity of parabolic evolution equations with coefficients continuous in time, J. Math. Anal. Appl., 256 (2001), 405-430.  doi: 10.1006/jmaa.2000.7247.
    [52] L. G. Rogers, Degree-independent Sobolev extension on locally uniform domains, J. Funct. Anal., 235 (2006), 619-665.  doi: 10.1016/j.jfa.2005.11.013.
    [53] S. Selberherr, Analysis and Simulation of Semiconductor Devices, Springer-Verlag, 1984.
    [54] E. M. Shamir, Regularization of mixed second-order elliptic problems, Israel Journal of Mathematics, 6 (1968), 150-168.  doi: 10.1007/BF02760180.
    [55] E. M. SteinSingular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. 
    [56] H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, 2nd edition, Johann Ambrosius Barth, Heidelberg, 1995.
    [57] H. Triebel, Function Spaces and Wavelets on Domains, EMS Tracts Math., 7. European Mathematical Society (EMS), Zürich, 2008. doi: 10.4171/019.
    [58] W. Wollner, Optimal control of elliptic equations with pointwise constraints on the gradient of the state in nonsmooth polygonal domains, SIAM J. Control Optim., 50 (2012), 2117-2129.  doi: 10.1137/110836419.
    [59] D. Z. Zanger, The inhomogeneous neumann problem in Lipschitz domains, Communications in Partial Differential Equations, 25 (2000), 1771-1808.  doi: 10.1080/03605302.2000.10824220.
  • 加载中
SHARE

Article Metrics

HTML views(201) PDF downloads(110) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return